MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA S CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA S CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number DTBB1D4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 553445 lead, implanted: (b)(6) 1998.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that there was a procedure for relocating the cardiac resynchronization therapy defibrillator (crt-d) and leads, and the reason was unknown.Additional information received indicated the patient had discomfort with the position of the crt-d and that only the device was re-positioned.During the procedure to re-position the crt-d, while freeing the leads a portion of the left ventricular (lv) lead was accidentally transected fully cut off, and the portion was removed from the body.The lv is non functioning, turned off and remains in the patient.It was also reported that the right atrial (ra) lead thresholds are chronically high and variable.The ra lead remains in use.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that during a prophylactic device revision procedure, while freeing the leads a portion of the left ventricular (lv) lead was accidentally transected fully cut off, and the portion was removed from the body.The lv lead is non functioning, turned off and remains in the patient.It was also reported that the right atrial (ra) lead thresholds are chronically high and variable.The ra lead remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Correction: b5.Desc evt problem, b7.Relevant history upon secondary review the reported event of "there was a procedure for relocating the cardiac resynchronization therapy defibrillator (crt-d) and leads, and the reason was unknown.Additional information received indicated the patient had discomfort with the position of the crt-d and that only the device was re-positioned" did not cause or contribute to death or serious injury and is not likely to do so if it were to recur.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VIVA S CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key10864708
Report Number3004209178-2020-20244
Device Sequence Number14176895
Product Code NIK
UDI-Device Identifier00643169720268
UDI-Public00643169720268
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/28/2020
Device Model NumberDTBB1D4
Device Catalogue NumberDTBB1D4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6947M55 LEAD, 419688 LEAD, 6984M ADAPATOR
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight63